A member asked:
Disclaimer

i am wandering if me now having hypothyoridism and on top of that thinking about it all day has effects on how i function. i had radioactive iodine surgery because my thyroid was overactive, it has been about a year from then and right now i take 100 mg s

2 doctor answers
Dr. Heidi Fowler
24 years experience Psychiatry
Hello. : Hello. Clearly this is very troubling for you. I recommend that you get a comprehensive psychiatric evaluation. That would include a metabolic work up. It sounds like you are having obsessive thoughts that your find upsetting. From what you describe you have had a marked change in your personality. Your quality of life can improve, but the cause of your symptoms needs to be evaluated. It is likely that you would benefit from psychotropic medication as well as cognitive behavioral therapy with a therapist.
Answered on Dec 30, 2017
3
3 thanks
Dr. Philip Kern
42 years experience Endocrinology
Probably hypothyroid: Your question is cut off. But the objective of radioactive iodine is usually to make you hypothyroid, and then you take thyroid replacement, levothyroxine (many brands). If you are taking levothyroxine, you may not be taking enough, and your symptoms may be from hypothyroidism. See your doc for a thyroid check up.
Answered on Nov 21, 2018

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 43-year-old female asked:
Dr. James Chu
Dr. James Chu answered
24 years experience Endocrinology
Need time to normal: Radio iodine therapy is used to treat graves' disease, by destroying the over active thyroid. It takes most patients a few months for the thyroid to d ... Read More
1
1 thank
A 30-year-old female asked:
Dr. Rupesh Baloo Daya
Specializes in
See dietitian & GP: Diet pills are NOT recommended. Best to go see a dietitian or your GP, to get correct advise on weight loss.
1
1 thank
A 29-year-old female asked:
Dr. Jesse Krakauer
44 years experience Endocrinology
My opinion- yes: B"sd Not a fan of RAI therapy in general. Worsening of opthalmopathy is common with RAI rx – usually give steroids to help mitigate. My recommendati ... Read More
1
1 thank
A 64-year-old female asked:
Dr. Tamer Yacoub
33 years experience Endocrinology
No need to: Iodine will not have any effect on your thyroid level. If your level is low you better off titrate up the Levothyroxine dose to get the TSH to the ide ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month